MAUDE Adverse Event Report: ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number PML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); High Blood Pressure/ Hypertension (1908); Inflammation (1932); Hernia (2240); Post Operative Wound Infection (2446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent repair of recurrent incisional hernia on (b)(6) 2009 and mesh was implanted.It was reported that patient had removal of mesh, recurrent hernia, lysis of pelvic adhesions, bilateral salpingo oophorectomy on 4/13/2011 during which surgeon noted extensive lysis of adhesions.It was reported that the patient underwent laparoscopic converted to open recurrent incisional hernia repair with component separation on (b)(6) 2012.It was reported that patient underwent exploratory laparotomy and washout of wound due to post-op wound infection.Patient had recurrent hernia repair surgery on (b)(6) 2013.Patient recurrent hernia repair surgery on (b)(6) 2014.Patient underwent primary closure of incisional hernias, drainage of intraabdominal abscess closure, placement of negative suction wound vac device, washout of the abscess cavity and the subcutaneous tissue due to intraabdominal abscess on (b)(6) 2014.It was reported that the patient underwent incisional recurrent ventral hernia repair, debridement of abdominal wall and closure of a separate left lateral ventral hernia on (b)(6) 2015.It was reported that the patient underwent repair of incarcerated incision hernia removal surgery, drainage of large abscess cavity, wound vac placement due to wound infection and small recurrent incarcerated incisional right flank hernia on (b)(6) 2015.It was reported that the patient experienced diverticulitis, hypertension, hypothyroidism and abdominal pain.It was previously reported that the patient had repair of abdominal incisional hernia on (b)(6) 2008 and mesh was implanted.Other procedure was captured in a separate file.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 8/30/2024.H6: appropriate term / code not available (e2402) utilized to capture hypothyroidism.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Mwr-(b)(4) submitted for adverse event which occurred on 4/13/2011.Submitted for adverse event which occurred on 3/23/2012.Submitted for adverse event which occurred on 4/3/2013.Submitted for adverse event which occurred on 8/27/2014.Submitted for adverse event which occurred on 9/8/2014.Submitted for adverse event which occurred on 4/13/2015.Submitted for adverse event which occurred on 8/18/2015.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 9/13/2024.Additional information: d4 (expiration), h4.Corrected information: d4 (primary udi #).A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20113715
Report Number2210968-2024-09192
Device Sequence Number18003845
Product Code FTL
UDI-Device Identifier10705031049031
UDI-Public(01)10705031049031(17)130731(10)AKP955
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue NumberPML
Device Lot NumberAKP955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale